Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


What's new on the horizon
Jul 14, 2004

I've been on all of the interferon combinations including the new infergen-copegus combo. My biopsy proved mild to moderate liver damage. While on Infergen-copegus, my response was very good at first. I went from 11 million vl to 1700 vl. My last test came back with virtually the same VL indicating the infergen may be losing its affect.

What's new on the horizon that could give folks like me some hope?

Also, My HIV meds cause a hi lipids count. Is it possible that these hi lipids could be inhibiting the affect of the infergen-copegus.

Thanks

David

Thanks

David

Response from Dr. McGovern

There are several new medications which are currently being developed which are targeted to different parts of the life cycle of the virus. Hopefully in about four to five years we will have new drugs at our disposal.

I doubt the lipid problem you have is preventing the medications from working.

Remember that there are several studies which show that interferon can lead to decreased inflammation and irritation in your liver - even if you don't get a virologic cure.

Dr. McGovern



Previous
duration effectiveness of Interferon therapy
Next
what is casual contact?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement